Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 23, 2014, 6:08 AM CDT for Lawrence County, Richland County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 6:08 AM CDT (11:08 UTC)
- Expired
- Jul 23, 2014, 6:35 AM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS53 KILX 231108
SVRILX
ILC101-159-231145-
/O.NEW.KILX.SV.W.0082.140723T1108Z-140723T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
608 AM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 645 AM CDT
* AT 607 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALHOUN...
AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...BERRYVILLE AND HELENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 3865 8808 3871 8788 3857 8777 3856 8804
3857 8805
TIME...MOT...LOC 1108Z 335DEG 14KT 3864 8796
HAIL...<.75IN
WIND...60MPH
$$
SHIMON1 follow-up statement
027
WWUS53 KILX 231135
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
635 AM CDT WED JUL 23 2014
ILC101-159-231145-
/O.CAN.KILX.SV.W.0082.000000T0000Z-140723T1145Z/
LAWRENCE IL-RICHLAND IL-
635 AM CDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND AND
SOUTHWESTERN LAWRENCE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3865 8808 3871 8788 3857 8777 3856 8804
3857 8805
TIME...MOT...LOC 1135Z 335DEG 14KT 3854 8790
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:40 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 23, 2:40 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 240 AM CDT Wed Jul 23 2014 .DISCUSSION... ISSUED 240 AM CDT Wed Jul 23 2014 Initial wind shift with the cold front has reached roughly along the I-55 corridor as of 2 am, although the drier conditions lag behind a bit with dew points still in the lower 70s northwest past Galesburg. A warm atmosphere, with 700 mb temperatures near 13C on on our evening sounding, and the extended effects of a strong 600 dm 500 mb high over Colorado, have largely kept the air capped over our area. What storms managed to form didn't do much before fizzling. However, a more pronounced line of storms has formed over northern Indiana and northeast Illinois, ahead of the upper level shortwave. This line will be clipping out far northeast CWA before sunrise. The main forecast challenges for this package involves nocturnal convective chances Thursday night and again Friday night. SHORT TERM...Today through Saturday: The front will likely be along the I-70 corridor around sunrise, but may take much of the morning to fully clear the area. Latest HRRR and SPC 4km WRF showing some convection redeveloping immediately along the boundary beginning around 9 am and moving across the southeast CWA the remainder of the morning, so will maintain some 30-40% PoP's in that area through noon. The remainder of the forecast area will see north-northeast winds spreading less humid conditions over the area. Highs across the northeast counties will likely struggle to reach 80 degrees as the cooler air is advected in. Main core of the cooler air arrives tonight as 850 mb temperatures drop to around 11C. Lows of 50-55 expected over the entire forecast area. Currently looks like these will fall a couple degrees shy of records in most areas. Pleasant temperatures to continue through Thursday night. Upper low currently off the Pacific Northwest will be tracking northeast into the southern Canadian prairies through Thursday night, suppressing the high in more of a west-east configuration across the southern states. Increasing low level jet across Iowa expected to form an MCS there Thursday evening, tracking southeast along the 850 mb thermal gradient. The ECMWF is most progressive with bringing the leading edge all the way to Champaign by sunrise, but general model consensus has it still just northwest of the Illinois River by then. Have added some 30% PoP's for late Thursday night in the far northwest CWA, and added PoP's across much of the north half of the forecast area for Friday as the remnants of the MCS pass. Another MCS expected to form a bit further east Friday evening over Illinois, although the NAM is completely dry by that point. Have not made much change to the PoP's for Friday night and Saturday, although the highest chances may need to be shifted a bit further east in later forecasts. LONG TERM...Sunday through Tuesday: The closed upper low is expected to open up into a wave over the weekend, as the high rebuilds along and west of the Rockies. A rather pronounced broad upper trough will prevail a good portion of next week, with another round of cooler air similar to what we'll be seeing over the next 36 hours. Showers and some thunderstorms will be possible Sunday as the wave moves overhead, with chances after that minimal and mainly during afternoon heating. Geelhart && .AVIATION... ISSUED 1156 PM CDT Tue Jul 22 2014 Except for a small period of time overnight when vis will be around 5SM and cigs will be 2.5kft, MVFR, conditions should be VFR for most of the TAF period. The front is still slowly moving through the area, so all TAF sites could still see some storms/showers. PIA could still see something for about an hour, BMI and SPI for 2hrs, DEC for about 3hrs, and CMI for about 2 hrs, though starting around 08z. Once the front goes through, winds get light, and with low level moisture still being high, light fog will be possible at all sites. So have 5SM BR during several hours overnight at all sites. As is being seen at some sites, cigs around 2.5kft could happen, but only going to have a TEMPO group for this. Then expecting some CU development tomorrow, even though drier air is advecting into the area tomorrow. This CU will dissipate tomorrow evening, resulting in clear skies tomorrow night. Winds will be southwest ahead of the front/s, but become light; then northwest behind the front. Expecting north-northeast winds tomorrow, with speeds around 10-12kts during the daytime hours. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 22, 3:09 PM CDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT TUE JUL 22 2014 ILZ036-040-041-047-049-050-231100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 309 PM CDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR FLOODING ALONG THE ILLINOIS RIVER AT HAVANA IS EXPECTED TO CONTINUE INTO WEDNESDAY. HOWEVER...FLOODING FROM HAVANA SOUTH TO BEARDSTOWN WILL PERSIST FOR SEVERAL MORE DAYS. ADDITIONAL STORM CHANCES ARE FORECAST FOR LATE FRIDAY AFTERNOON THROUGH SATURDAY...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ027>031-037-038-042>046-048-051>057-061>063-066-231100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- EFFINGHAM-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE-PEORIA- PIATT-SANGAMON-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 309 PM CDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STORMS COULD LINGER INTO WEDNESDAY MORNING. PERIODIC STORM CHANCES ARE FORECAST FOR FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ067-068-071>073-231100- CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND- 309 PM CDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STORMS COULD LINGER INTO WEDNESDAY MORNING. PERIODIC STORM CHANCES ARE FORECAST FOR FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:32 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.